Lisinopril-Induced Alopecia: A Case Report

    loading  Checking for direct PDF access through Ovid

Abstract

The American College of Cardiology Foundation/American Heart Association (ACCF/AHA) guidelines consider angiotensin-converting enzyme (ACE) inhibitors as one of the mainstay therapies in the management of heart failure. The widespread use of ACE inhibitors has been associated with several notable adverse effects such as hyperkalemia and an increased serum creatinine. There are no previous reports of alopecia associated with lisinopril use; however, a few previous cases of alopecia associated with other ACE inhibitors exist. This report discusses a case of lisinopril-induced alopecia of a 53-year-old male presenting to our outpatient heart failure clinic with a chief complaint of a new onset of alopecia. Upon evaluation, it was suspected that the patient’s alopecia was likely medication induced by lisinopril; therefore, lisinopril was discontinued and switched to an angiotensin receptor blocker (ARB), losartan potassium. Alopecia resolved in 4 weeks after the therapeutic intervention. Our report suggests that the patient likely experienced a medication-induced alopecia, which was successfully resolved through proper identification and removal of the causative agent. Causality assessment between lisinopril and alopecia was determined using the Naranjo Adverse Drug Reaction Probability Scale—a total score of 6 was achieved and thus identified the adverse drug reaction as probable. Clinicians should be aware of the possibility that lisinopril may be an offending agent in a patient with unexplained alopecia.

Related Topics

    loading  Loading Related Articles